Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 117, NWS Tallahassee, FL

October 20, 200716 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Oct 20, 2007, 3:29 AM CDT for 16 counties in Florida. It took effect at Oct 20, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 3:29 AM CDT (08:29 UTC)
In effect from
Oct 20, 2007, 12:00 PM CDT
Expired
Oct 20, 2007, 6:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 200829
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 AM EDT SAT OCT 20 2007

...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF THE FLORIDA
PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...IN THE WAKE OF A COLD FRONT...MUCH DRIER AIR WILL
ARRIVE IN THE AREA TODAY RESULTING IN RELATIVE HUMIDITY LOW ENOUGH
TO REACH RED FLAG CRITERIA IN NORTHWEST FLORIDA. INCREASING
MOISTURE FROM THE SOUTH WILL PRECLUDE RED FLAG CONDITIONS ON
SUNDAY.

FLZ007-009>019-026>029-034-202300-
/O.UPG.KTAE.FW.A.0092.071020T1800Z-071021T0000Z/
/O.NEW.KTAE.FW.W.0117.071020T1700Z-071020T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
429 AM EDT SAT OCT 20 2007 /329 AM CDT SAT OCT 20 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 2:55 AM CDT, 34 minutes earlier.

Area forecast discussion, Oct 20, 2:55 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 AM EDT SAT OCT 20 2007

.SYNOPSIS...THE SURFACE COLD FRONT HAS BEEN SLUGGISH IN ITS EASTWARD
MOVEMENT AND AT 06Z WAS ROUGHLY ON A LINE FROM ALBANY SOUTHWEST TO
CAPE SAN BLAS. PATCHY DENSE FOG AND LOW CLOUDS HAVE DEVELOPED ALONG
AND AHEAD OF THE BOUNDARY. WATER VAPOR IMAGERY SHOWS MUCH DRIER AIR
ADVANCING INTO OUR WESTERN ZONES.

&&

.SHORT TERM...TODAY THROUGH MONDAY...THE NAM IS THE OUTLIER OF THE
SHORT TERM MODELS AND WILL LEAN CLOSE TO THE GFS SOLUTION. THE FRONT
WILL CONTINUE TO PROGRESS TO THE EAST AND WILL CLEAR OUR SE BIG BEND
ZONES LATER THIS MORNING. IN THE WAKE OF THE FRONT...CONTINENTAL
HIGH PRESSURE WILL BUILD IN FOR A QUICK SHOT OF SLIGHTLY COOLER AND
MUCH DRIER AIR TODAY. HOWEVER...THE HIGH IS FORECAST TO MOVE RAPIDLY
EASTWARD OFF THE MID ATLANTIC COAST BY SUNDAY AFTERNOON. THIS QUICK
RETURN FLOW WILL ALLOW THE COLD FRONT TO MOVE NORTH AS A WARM FRONT
SPREADING CLOUDINESS ALONG WITH SHOWERS AND THUNDERSTORMS ACROSS THE
REGION SUNDAY AND SUNDAY NIGHT. THE GFS HAS BEEN CONSISTENT IN
SHOWING AN UPPER LOW DEVELOPING AND CUTTING OFF OVER THE CENTRAL
PLAINS MONDAY. THE WARM FRONT SHOULD BE POSITIONED ALONG OR JUST
SOUTH OF THE FLORIDA PANHANDLE MONDAY MORNING AND LIFT ACROSS THE
REMAINDER OF THE CWA MY LATE AFTERNOON/EVENING. MOS POPS HAVE
INCREASED INTO THE LIKELY CATEGORY MOST ZONES AND WILL ACCEPT.

&&

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...THE CUT OFF LOW IS
FORECAST TO WOBBLE IN THE VICINITY OF EASTERN KANSAS AND MISSOURI
THROUGH THURSDAY BEFORE IT EJECTS TO THE NORTHEAST THURSDAY NIGHT
AND OPENS UP OVER THE GREAT LAKES REGION ON FRIDAY. THIS WILL KEEP
US IN AN UNSETTLED WEATHER PATTERN MOST OF THE UPCOMING WEEK UNTIL
THE ASSOCIATED COLD FRONT PUSHES THROUGH ON FRIDAY. POPS WERE
POPULATED USING A BLEND OF THE LAST COUPLE RUNS OF THE GFS/MEX
GUIDANCE.

&&

.MARINE...HIGH PRESSURE WILL BUILD IN FROM THE NORTH IN THE WAKE OF
THE FRONT. WINDS SHOULD STAY JUST BELOW HEADLINE CRITERIA OVER THE
WESTERN WATERS AND THEN DIMINISH FURTHER AS THEY VEER TO THE
NORTHEAST THIS AFTERNOON. WINDS WILL SWING TO THE EAST OVERNIGHT AND
THEN TO THE SOUTHEAST TO SOUTH LATE SUNDAY AS A WARM FRONT PUSHES
THROUGH. ONSHORE FLOW WILL CONTINUE AT LEAST INTO MID WEEK WITH
CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY BEGINNING SUNDAY.

&&

.AVIATION...BECAUSE THE FRONT IS JUST CRAWLING ACROSS THE FORECAST
AREA, DENSE FOG WAS ABLE TO FORM JUST AHEAD OF THE BOUNDARY. THIS
RESULTED IN VLIFR CONDITIONS FOR A TIME AT MOST OF THE TERMINALS. AS
OF 0730Z...CONDITIONS HAVE IMPROVED TO VFR AT DHN AND PFN. SIMILAR
RAPID IMPROVEMENTS ARE EXPECTED WITH THE ARRIVAL OF THE FRONT AT ABY
AND TLH BY 09Z. HOWEVER, FOG PRODUCT IMAGERY SHOWS THAT THE FOG MAY
LINGER A BIT BEHIND THE FRONT IN THE FLINT RIVER VALLEY, WHERE ABY
IS LOCATED. VLD WILL BE THE LAST TO GO DOWN, BUT A BRIEF PERIOD OF
AT LEAST IFR IS EXPECTED THERE...WITH IMPROVEMENT AROUND 12Z. AFTER
THAT...VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS FOR THE
REMAINDER OF THE FORECAST PERIOD WITH JUST SOME CIRRUS CLOUDS
OVERHEAD.

&&

.FIRE WX...THE WATCH WILL BE UPGRADED TO A WARNING FOR OUR FL ZONES
FOR TODAY DUE TO LONG DURATIONS OF RH BELOW 35 PERCENT. WIND AND RH
CRITERIA ARE EXPECTED TO BE MET FOR OUR SE AL ZONES. HOWEVER, THE
ABUNDANT RAIN OF THE PAST TWO DAYS HAS KNOCKED THE KBDI DOWN BELOW
500, SO NO WARNING WILL BE ISSUED. WILL ADDRESS THIS SCENARIO IN THE
REMARKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  81 53 84 70 85/  0  0 20 50 60
PANAMA CITY  82 59 83 72 84/  0  0 20 50 60
DOTHAN       82 52 83 67 80/  0  0 10 50 70
ALBANY       81 51 84 67 82/  0  0 10 50 60
VALDOSTA     81 55 84 68 83/  0  0 10 50 60
CROSS CITY   83 61 85 69 87/ 10 10 30 50 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING ALL ZONES THIS AFTERNOON FROM 17Z TO 22Z.
GM...NONE.

&&

AVIATION/FIRE WX...WOOL
PUBLIC/MARINE...BARRY
Hazardous weather outlook, Oct 19, 5:15 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 AM EDT FRI OCT 19 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-201000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
615 AM EDT FRI OCT 19 2007 /515 AM CDT FRI OCT 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS HAZARDS ARE POSSIBLE TODAY. WIDESPREAD HEAVY RAIN IS
EXPECTED TODAY. PORTIONS OF THE PANHANDLE RECEIVED SEVERAL INCHES
OF RAIN OVER THE PAST 24 HOURS. LOCALIZED FLOODING OF SOME POOR
DRAINAGE AREA IS EXPECTED TODAY. AREAS MOST SUSCEPTIBLE WILL BE
THOSE ALONG THE COAST AND IN URBAN AREAS. THUNDERSTORMS ARE
EXPECTED TO ORGANIZED INTO BOWING SEGMENTS AHEAD OF A COLD FRONT
TODAY WITH DAMAGING WIND GUSTS THE MAIN THREAT. FOR THIS REASON
THE STORM PREDICTION CENTER HAS THE ENTIRE AREA UNDER A SLIGHT
RISK FOR SEVERE STORMS. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS
TODAY ALONG AREA BEACHES. OPERATORS OF SMALL CRAFT SHOULD EXERCISE
CAUTION IF HEADING OUT INTO THE GULF SOUTH OF THE PANHANDLE TODAY
DUE TO 15 TO 20 KNOT WINDS AND 4 TO 6 FOOT SEAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
AFTER A BRIEF DRY PERIOD ON SATURDAY...RAIN CHANCES WILL RETURN
FOR THE FIRST PART OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE MONDAY AND TUESDAY. HOWEVER...THE CHANCE FOR ANOTHER ROUND
OF SEVERE WEATHER IS NOW LESS CERTAIN. AFTER SUBSIDING ON
SATURDAY...WINDS WILL RETURN TO EXERCISE CAUTION CRITERIA SATURDAY
NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.